MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S FOLYSIL SILICONE CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AA6314
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Urinary Retention (2119)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaint and we didn't find other complaint regarding the lot number 9304422.
 
Event or Problem Description
According to the available information, the patient gets a new catheter in and two days later the balloon breaks.The patient ends up in the emergency to get a new catheter because he cannot void his urine.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaint and we didn't find other complaint regarding the lot number 9304422.Burst issue of silicone balloon is known but according to the available information we cannot conclude on a specific root cause in this case.Quality database was checked and revealed a corrective and preventive action: capa-000152."balloon issues on folysil and silicone prostatic catheters" was opened and monthly monitored.No corrective action will be implemented as our trend is not increasing.A similar case study was perfomed based on folysil silicone, same defect "burst" over last four year, 210 similar cases were found.The evaluation has showed that risks are adequately controlled and reduced as far as possible in the state of art.Based on this, we can conclude that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.
 
Event or Problem Description

Brand Name
FOLYSIL SILICONE CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key20569179
Report Number9610711-2024-00300
Device Sequence Number12627604
Product Code EZL
UDI-Device Identifier03600040128640
UDI-Public3600040128640
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K233411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAA6314
Device Lot Number9304422_AA63141002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown